Acute development of EBV+ T-cell lymphoproliferative disorder after treatment with rituximab for follicular lymphoma.

J Infect ChemotherAug 25, 2026 (epub)

Satoko Oka, Yuta Watanabe, Yuina Ueda-Akagi et al.

✦ AI-curated · Sources linked

Case in brief

An elderly patient developed an EBV-positive T-cell lymphoproliferative disorder (LPD) following treatment with rituximab for follicular lymphoma. The patient exhibited symptoms consistent with hemophagocytic lymphohistiocytosis (HLH), which progressed to clonal T-cell LPD. The case highlights the importance of monitoring EBV load and conducting bone marrow examinations to differentiate between LPD and recurrence of follicular lymphoma.

Diagnostic / clinical pearl

Clinicians should be vigilant for EBV-positive T-cell LPD in patients treated with rituximab, particularly when HLH symptoms arise, as timely diagnosis can lead to life-saving interventions.

Why it matters

This case underscores the potential immunosuppressive effects of rituximab and the need for careful monitoring of EBV in patients undergoing treatment for lymphomas.

Source

Published in J Infect Chemother. This summary was written by xxcode from the publication's abstract and metadata. It is not peer reviewed and is not a substitute for the original article. For clinical decisions, review the original publication.

ShareTelegramLinkedIn

AI-generated summaries may contain errors or omissions. Verify clinically important information with the original publication.

More in Hematology

Want this personalized?

Stop searching the literature. Choose what you follow and xxcode will build your personalized medical digest.

  • Your specialties
  • Your filters and thresholds
  • Clinical Research + Case Reports, tuned separately
  • Automatic weekly delivery
  • Audio and text

Prefer listening? Personalized audio digests are available with Pro.

Stay updated for free

Get the 3 most interesting publications in one specialty each week.

Weekly email. Unsubscribe anytime.